Michigan, 2012

Damaging Wind in Michigan, June 19, 2012

June 19, 2012 · NWS APX · 1 event in 1 county or zone

A line of thunderstorms came out of Northern Wisconsin, crossed Lake Michigan, and moved across far Northern Lower Michigan late in the morning of the 19th. Many of these storms produced wind gusts from 40 to 50 mph, but only one pocket of actual damage was noted.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS APX wrote it up.

A line of thunderstorms came out of Northern Wisconsin, crossed Lake Michigan, and moved across far Northern Lower Michigan late in the morning of the 19th. Many of these storms produced wind gusts from 40 to 50 mph, but only one pocket of actual damage was noted.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before the first event at Jun 19, 9:04 AM EST, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 19, 9:04 AM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1004 AM EDT TUE JUN 19 2012

.SYNOPSIS...
ISSUED AT 444 AM EDT TUE JUN 19 2012

A WARM FRONT WILL LIFT THROUGH NORTHERN MICHIGAN TODAY AND TONIGHT
BRINGING ANOTHER ROUND OF THUNDERSTORMS. THE TABLE WILL BE ALL SET
FOR A HOT DAY WEDNESDAY...BEFORE A COLD FRONT SWEEPS ACROSS US LATE
WEDNESDAY NIGHT AND THURSDAY FOR YET ANOTHER ROUND OF THUNDERSTORMS.

COOLER WEATHER WILL THEN LEAD US INTO THE UPCOMING WEEKEND...WHEN A
POTENTIALLY STRONGER COLD FRONT RESULTS IN ANOTHER CHANCE FOR
SHOWERS AND STORMS...AND POSSIBLY MUCH COLDER TEMPERATURES FOR THE
NEXT WORK WEEK.

&&

.UPDATE...
ISSUED AT 1001 AM EDT TUE JUN 19 2012

STILL MONITORING STEADILY APPROACHING MCS...ALREADY PUNCHING INTO
NORTHWEST LAKE MICHIGAN. REPORTS OF DAMAGING WINDS AND LARGE HAIL
BACK ACROSS THE BIG POND AS COMPLEX RUNS ALONG TIGHT 850MB MOISTURE
GRADIENT. ALTHOUGH MOST GUIDANCE WOULD ARGUE OTHERWISE...EAST
DIRECTED OFF THE DECK VAD WIND PROFILES...TIGHT 850MB MOISTURE
GRADIENT ALIGNING WEST/EAST ALONG AND JUST NORTH OF THE M-32
CORRIDOR...AND SIMPLE EAST INERTIA OF COMPLEX ALL SUPPORT AT LEAST
SOME MAINTENANCE OF THIS SYSTEM AS IT PUNCHES INTO OUR AREA. MAIN
SHOW LOOKS TO STAY ALONG AND NORTH OF M-72...WITH THE BEST THUNDER
CHANCES FROM THERE UP TO THE STRAITS. ALTHOUGH SPC SLIGHT RISK FOR
SEVERE REMAINS JUST TO OUR WEST...BUILDING INSTABILITY AND 30+ KNOTS
OF 0-6KM BULK SHEAR ON SOUTHERN EXTENT OF 500MB SPEED MAX SUPPORT AT
LEAST SOME POTENTIAL FOR ISOLATED SEVERE WIND GUSTS AND LARGE HAIL.
WILL CONTINUE TO MONITOR.

UPDATE ISSUED AT 707 AM EDT TUE JUN 19 2012

NOCTURNAL CONVECTION WHICH FIRED UP ALONG AND NORTH OF A WARM
FRONT IN SRN MN LAST NIGHT...WAS WORKING QUICKLY EASTWARD THIS
MORNING. WHILE THE FRONT IS TRYING TO LIFT NE...THE TWO STORM
COMPLEXES ON IN CENTRAL WISCONSIN WERE DEVELOPING/BUILDING
SOUTHEAST INTO THE THICKER MOISTURE AND INSTABILITY.

THIS PUTS A FOCUS ON NRN MICHIGAN FOR ANOTHER ROUND OF SHOWERS AND
STORMS...WITH LATEST TIMING TO BRING SHOWERS AND STORMS INTO NW
LOWER AROUND 15Z...FOR A TWO TO THREE HOUR PERIOD. EXPECT CLOUDS
TO OVERSPREAD US A COUPLE HOURS EARLIER...WITH TEMPERATURES CLIMBS
OBVIOUSLY SLOWED. CONVECTIVE EVOLUTION ALWAYS A DAUNTING
TASK...BUT WOULD TEND TO BELIEVE IN AT LEAST SOME FALLING APART OF
THE CONVECTION WITH LOSS OF THE LLJ DRIVING THE CONVECTION.

EVENTUALLY...WARM FRONT WILL LIFT NORTHWARD...WITH A GRADUAL TREND
TOWARD HIGHEST CHANCES FOR SHOWERS/STORMS INTO THE UP FOR LATER
TODAY.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 444 AM EDT TUE JUN 19 2012

QUASI-STATIONARY LOW LEVEL THETA-E AXIS REMAINS DRAPED ACROSS THE
AREA EARLY THIS MORNING.  A FEW SHOWERS/TSTMS CONTINUE TO DEVELOP
JUST SOUTH AND WEST OF THE AREA AS WARM MOIST AIR CONTINUES TO BE
DRAWN NORTHWARD OVER LOW LEVEL CONVECTIVELY INDUCED COLD POOL.
ANOTHER ROUND OF CONVECTION CURRENTLY DEVELOPING OVER THE UPPER
MISSISSIPPI VALLEY ASSOCIATED WITH NEXT MID LEVEL VORTICITY
CENTER...WHICH WILL PUSH EAST TOWARD THE AREA TODAY.  AT THE SAME
TIME...EASTERN GREAT LAKES RIDGE WILL AMPLIFY AND BEGIN TO PUSH WARM
FRONT NORTHWARD. WILL TAKE A MIDDLE OF THE ROAD APPROACH WITH REGARD
TO PCPN CHANCES...AS CONFIDENCE REMAINS QUITE LOW IN OVERALL
CONVECTIVE EVOLUTION.  EXPECT SOME ACTIVITY FROM THE WEST TO WORK
INTO THE AREA THIS MORNING...ALTHOUGH IT STILL REMAINS UNCLEAR HOW
WIDESPREAD IT WILL BE AS IT ENCOUNTERS SOMEWHAT LESS FAVORABLE
DYNAMICS AND INSTABILITY.  TREND SHOULD BE FOR ANY SHOWER/TSTM
ACTIVITY TO SHIFT NORTH THROUGHOUT THE DAY WITH AMPLIFYING RIDGE.
ISOLATED SEVERE STORM NOT OUT OF THE QUESTION GIVEN GOOD MUCAPE AND
LINGERING SPEED SHEAR.  LOW LEVEL THERMAL RIDGE NOSING INTO THE AREA
/20C+ TEMPS AT 925MB/...WHICH COULD EASILY PUSH SOME TEMPS OVER
NORTHERN LOWER INTO THE LOWER 90S.

TONIGHT...UPPER RIDGING BUILDS NORTHWARD IN EARNEST AS SFC WARM
FRONT LIFTS NORTHWARD THROUGH EASTERN UPPER MICHIGAN AND ULTIMATELY
INTO CANADA.  THERE COULD BE SOME PCPN IMPACTING NRN PARTS OF THE
AREA DURING THE EVENING...BEFORE WARM FRONT SLIDES NORTH.  WOULD NOT
BE SURPRISED IF THE NIGHT ENDED UP COMPLETELY DRY GIVEN INCREASING
AMOUNTS OF CINH ON FORECAST SOUNDINGS...BUT WILL CONTINUE TO HOLD ON
TO LOW CHANCE POPS FOR EASTERN UPPER EARLY.  OTHERWISE... A MILD
NIGHT IS IN STORE WITH LOWS IN THE MIDDLE 60S TO LOWER 70S.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 444 AM EDT TUE JUN 19 2012

WEDNESDAY-THURSDAY...
MID LEVEL HEIGHT RISES WILL END...AND ACTUALLY BEGIN TO FALL BY
LATE WEDNESDAY. PRIOR TO THIS...A VERY WARM/HOT DAT IS IN STORE
WITH AN EXPECTED ABUNDANCE OF SUNSHINE BEHIND A WARM FRONT THAT
WILL BE WELL NORTH OF US. HIGH TEMPERATURES WILL HAVE NO
DIFFICULTY REACHING THE LOW 90S FOR MANY AREAS...WHILE THE HIGHER
TERRAIN OF INTERIOR NORTHERN LOWER...AND EASTERN UPPER MICHIGAN
WILL SEE MID AND UPPER 80S. THE HEIGHT FALLS ARE EXPECTED TO ENSUE
LATE IN THE AFTERNOON WITH THE ARRIVAL OF A SHARP SHORTWAVE AND
COLD FRONT. THE AIR MASS WILL LIKELY BE TOO WARM AND CAPPED OFF
FOR ANY CHANCE OF PRECIPITATION FOR MOST OF THE DAY...ESPECIALLY
WITH NO LAKE BREEZE AND THE COLD FRONT OFF TO OUR WEST. LEFT THE
SMALL CHANCES FRO SEEING THUNDERSTORMS LATE IN THE DAY...WITHIN
THETA-E AXIS...BUT FEEL CHANCES FOR THUNDERSTORMS WILL FALL INTO
THE HANDS OF THE COLD FRONT WHICH ARRIVES OVERNIGHT WEDNESDAY AND
INTO MAYBE AS LATE AS DAYBREAK THURSDAY. FRONTAL TIMING NOT
ESPECIALLY SUITED FOR A GOOD SEVERE WEATHER CHANCE...AND THE
ADVERTISED MUCAPE AND THINNING RIBBON OF MOISTURE/THETA-E THROUGH
THE NIGHT LEAVES MUCH TO BE DESIRED. DELAYED THE ONSET OF EXPECTED
SHOWERS/STORMS. CHANCES PERSIST INTO THURSDAY...BUT IMPROVING
WEATHER THROUGH THE DAY FROM NW TO SE WITH INCREASING SUN...DRIER
AND LESS HUMID AIR. HIGHS IN THE 70S AND LOWER 80S.

FRIDAY AND THE WEEKEND...
SHORTWAVE CLOSES OFF OVER HUDSON BAY WHILE RIDGING BUILDS INTO THE
ROCKIES/HIGH PLAINS. THIS TRANSITIONS US INTO A COOLER NW FLOW
ALOFT AND IN THE PATH OF SHORTWAVES DIVING INTO THE NORTH WOODS.
THE FIRST WAVE HAS SOME QUESTIONS SURROUNDING IT'S POTENCY. THE
MORE AGGRESSIVE GFS WANTS TO SPREAD IN SOME RAIN SHOWERS...BUT NOT
FINDING ALL THAT MUCH SUPPORT FOR THIS SOLUTION IN OTHER DATA
SETS. THUS...WILL NOT INTRODUCE CHANCES AT THIS POINT. A MORE
VIGOROUS WAVE IS EXPECTED OVER THE WEEKEND...TIED TO WHAT COULD BE
A STRONG COLD FRONT. AM STILL BUYING INTO THE CHANCE FRO SHOWERS
AND MAYBE EVEN THUNDERSTORMS HERE...UNFORTUNATELY FOR THE WEEKEND.
TEMPERATURES WILL BE RATHER SEASONABLE OVER THE WEEKEND...MAINLY
IN THE 70S.

NEXT WORK WEEK...LATEST ECMWF IS SUGGESTING A DOWNRIGHT CHILLY
WEATHER PERIOD. THE COLD FRONT IS AGREED TO HAVE RUSHED THROUGH US
BY MONDAY...WITH HIGH PRESSURE AND NORTHERLY WINDS DROPPING INTO
THE GREAT LAKES. WHILE THE RIDGING STRENGTHENS IN THE HIGH PLAINS
WITH HOT TEMPERATURES THERE...THE DEEPENING NORTHERLY FLOW FOR THE
GREAT LAKES WILL ALLOW THE CLOSED HUDSON BAY LOW TO DROP INTO THE
EASTERN HALF OF THE COUNTRY. ECMWF HAS A MORE AMPLIFIED PATTERN
AND WANTS TO SETTLE THIS CLOSED LOW IN RIGHT OVER THE TOP OF US
WITH SCATTERED AFTERNOON RAIN SHOWERS AND H8 TEMPS FALLING TO +2C!
GFS IS A LITTLE MORE TEMPERED...BUT STILL CHILLY...KEEPING THE
DIURNALLY DRIVEN PRECIPITATION JUST TO OUR EAST. WILL RIDE THE
SHIP OF NOT INTRODUCING AFTERNOON RAIN SHOWERS JUST YET AND
KEEPING HIGHS IN THE LOWER HALF OF THE 70S FOR NOW. WOULD RATHER
GET A FEEL FOR NEW DATA ROLLING IN OVER THE NEXT COUPLE OF DAYS.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 707 AM EDT TUE JUN 19 2012

A WARM FRONT WILL LIFT THROUGH NRN MICHIGAN TODAY AND TONIGHT WITH
AN OVERALL SOUTH TO SOUTHWEST WIND FLOW THROUGH TONIGHT. ALL OF
THE AVIATION ISSUES WILL BE IN THE NEAR TERM...WITH SHOWERS AND
STORMS IN CENTRAL WISCONSIN RACING THIS WAY BETWEEN 15-19Z.
STRONGEST COMPLEX WILL BE HEADING TOWARD TVC/MBL AROUND 15Z...WITH
AT LEAST SOME WEAKENING EXPECTED...ALTHOUGH DAMAGING WINDS ARE NOT
OUT OF THE QUESTION. ALSO...TEMPORARY IFR/MVFR CIGS VSBYS AT LEAST
A DECENT BET...DID NOT GET TOO SPECIFIC WITH THE TAFS JUST
YET...AS EXACT/BETTER PLACEMENT OF STRONGER STORMS CAN BE GLEANED
IN THE NEXT HOUR OR SO. EVENTUALLY...THE WARM FRONT LIFTS NORTH
AND VFR/HUMID QUIET CONDITIONS ARE EXPECTED TO DEVELOP.

&&

.MARINE...
ISSUED AT 444 AM EDT TUE JUN 19 2012

NO NEAR TERM MARINE ISSUES TO BE CONCERNED WITH OUTSIDE OF
SCATTERED THUNDERSTORMS THAT ARE EXPECTED TO TRAVERSE THE NRN
GREAT LAKES TODAY. WINDS WILL REMAIN BELOW ADVISORY CRITERIA AS A
WARM FRONT WILL BLAST THROUGH TONIGHT. WINDS JUST OFF THE WATER
SURFACE WILL INCREASE SIGNIFICANTLY...BUT THE HIGH STABILITY IS
EXPECTED TO KEEP WIND SPEEDS BELOW ADVISORY LEVELS. A COLD FRONT
WILL CROSS LATE WEDNESDAY NIGHT AND THURSDAY MORNING...WHICH MAY
RESULT IN A BRIEF PERIOD OF SMALL CRAFT WINDS. OF COURSE WINDS CAN
ALWAYS BE ERRATIC AND GUSTY IN AND AROUND THUNDERSTORMS. HIGH
PRESSURE SETTLES IN THURSDAY NIGHT AND FRIDAY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&

UPDATE...MB
SYNOPSIS...SD
SHORT TERM...JK
LONG TERM...SD
AVIATION...SD
MARINE...JK
Hazardous weather outlook, Jun 19, 9:33 AM EST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1033 AM EDT TUE JUN 19 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
201745-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1033 AM EDT TUE JUN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...REST OF TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY ACROSS NORTHERN
MICHIGAN. SOME OF THESE STORMS MAY BECOME SEVERE...WITH WIND GUSTS
TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER...FOR THE AREA BOUNDED
BY THE STRAITS SOUTH TO THE M-55 CORRIDOR. THE THREAT FOR SEVERE
WEATHER SHOULD END AFTER 2 PM THIS AFTERNOON. LOCALLY HEAVY RAIN
IS ALSO POSSIBLE WITH THUNDERSTORMS. THE FOCUS FOR THUNDERSTORMS
WILL LIFT NORTH THIS AFTERNOON...WITH ONLY EASTERN UPPER MICHIGAN
HAVING A SMALL CHANCE OF STORMS BY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE ARE ADDITIONAL CHANCES FOR THUNDERSTORMS WEDNESDAY AND
WEDNESDAY NIGHT...AND AGAIN OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE RELAY ANY DAMAGE REPORTS TO THE NATIONAL WEATHER
SERVICE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL
LOWERCASE)

MSB

In the hours before

Local storm report, Jun 19, 10:12 AM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1112 AM EDT TUE JUN 19 2012

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1111 AM     TSTM WND GST     ELK RAPIDS              44.89N  85.40W
06/19/2012  E50 MPH          ANTRIM             MI   SPOTTER

            3...8 INCH HAIL ALSO FALLING

&&

EVENT NUMBER APX1200673

HALBLAUB
Local storm report, Jun 19, 10:13 AM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1113 AM EDT TUE JUN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     TSTM WND GST     1 W IRONTON             45.26N 85.22W
06/19/2012  M46 MPH          CHARLEVOIX         MI   MESONET

&&

BERGER
Local storm report, Jun 19, 10:15 AM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1115 AM EDT TUE JUN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1114 AM     MARINE TSTM WIND CHARLEVOIX              45.32N 85.26W
06/19/2012  M39.00 MPH       CHARLEVOIX         MI   MESONET

&&

HALBLAUB
Special weather statement, Jun 19, 10:26 AM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1126 AM EDT TUE JUN 19 2012

MIZ018-023-024-029-030-191800-
PRESQUE ISLE-MONTMORENCY-ALPENA-OSCODA-ALCONA-
1126 AM EDT TUE JUN 19 2012

...THUNDERSTORMS MOVING ACROSS NORTHERN MICHIGAN...

AT 1120 AM NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A
LINE OF THUNDERSTORMS OVER NORTHWEST LOWER MICHIGAN. THESE STORMS
WERE MOVING EAST AT 50 MPH.

BETWEEN 1130 AM AND 1230 PM...THESE STORMS WILL MOVE THROUGH THE
INTERSTATE 75 CORRIDOR AND INTO NORTHEAST LOWER MICHIGAN...
REACHING LOCATIONS INCLUDING ROGERS CITY AND ALPENA BETWEEN 1230
PM AND 1 PM.

WHEN THESE STORMS PASS...EXPECT HEAVY DOWNPOURS...FREQUENT
LIGHTNING AND SMALL HAIL. A SEVERE THUNDERSTORM WATCH REMAINS IN
EFFECT THROUGH 3 PM AND IT IS POSSIBLE THAT SOME OF THESE STORMS
MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE
PRIMARY THREATS.

IF ANY STORMS BECOME SEVERE...WARNINGS WILL BE ISSUED BY THE
NATIONAL WEATHER SERVICE.

FOR ADDITIONAL INFORMATION, PLEASE VISIT THE NWS GAYLORD WEB PAGE
AT WWW.WEATHER.GOV/GAYLORD.

ARNOTT
Local storm report, Jun 19, 10:32 AM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1132 AM EDT TUE JUN 19 2012

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1123 AM     TSTM WND GST     BOYNE CITY              45.18N  84.96W
06/19/2012  E40 MPH          CHARLEVOIX         MI   PUBLIC

            35 TO 40 MPH REPORTED VIA TWITTER

&&

EVENT NUMBER APX1200674

HALBLAUB
Local storm report, Jun 19, 10:36 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1136 AM EDT TUE JUN 19 2012

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0800 PM     LIGHTNING        3 WSW ELLSWORTH         45.15N  85.30W
06/18/2012                   ANTRIM             MI   BROADCAST MEDIA

            STRUCK HOME IN BANKS TOWNSHIP. HOME WAS DESTROYED BY
            FIRE. NO INJURIES. THIS WAS A DELAYED REPORTED FROM
            YESTERDAY. TIME EST FROM NLDN DATA.

&&

EVENT NUMBER APX1200675

HALBLAUB

The radar

The NCL Michigan radar (KAPX), 89 km away, was scanning. The volume nearest the first event began at 15:36 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Emmet

When
June 19, 10:36 AM EST
Where
Emmet County, 1.27 mi NE of Crab Lake
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
45.711, -84.729

A couple of large trees were downed along I-75 near mile marker 336.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2012Every state in 2012This day in weather historyWarnings in Michigan, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 394781.